Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 124, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Sep 3, 2008, 8:17 AM CDT for Cherokee County, Oklahoma. It took effect at Sep 5, 2008, 2:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 3, 2008, 8:17 AM CDT (13:17 UTC)
- In effect from
- Sep 5, 2008, 2:00 AM CDT
- Expired
- Sep 3, 2008, 8:09 PM CDT
- In force
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County Cherokee County, OK
The radar
The Tulsa radar (KINX), 59 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) near Tahlequah (TALO2).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 031317 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 817 AM CDT WED SEP 03 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC021-032117- /O.NEW.KTSA.FL.W.0124.080905T0700Z-080905T2217Z/ /TALO2.1.ER.080905T0700Z.080905T1200Z.080905T1617Z.NO/ 817 AM CDT WED SEP 03 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM LATE THURSDAY NIGHT TO FRIDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 700 AM WEDNESDAY THE STAGE WAS 3.25 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE ABOVE FLOOD STAGE FRIDAY BEFORE DAWN AND CONTINUE TO RISE TO NEAR 11.5 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY MORNING. * IMPACT...AT 12.0 FEET...MINOR FLOODING WILL OCCUR FROM CHEWEY BRIDGE DOWNSTREAM TOWARDS TAHLEQUAH. EXTREME TURBULENCE WILL MAKE THE RIVER TOO HAZARDOUS FOR FLOATING. $$
2 follow-up statements
000 WGUS84 KTSA 032004 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 304 PM CDT WED SEP 03 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA.. ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. OKC021-040404- /O.CON.KTSA.FL.W.0124.080903T1942Z-080906T0000Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 304 PM CDT WED SEP 03 2008 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * FROM THIS AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM WEDNESDAY THE STAGE WAS 3.40 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH IS EXPECTED TO RISE ABOVE THE ACTION STAGE OF 9.0 FEET AND CREST NEAR 10 FEET FRIDAY MORNING...WHICH IS BELOW FLOOD STAGE. HOWEVER...AS THE REMNANTS OF TROPICAL DEPRESSION GUSTAV CONTINUE TO AFFECT THE REGION...LOCALIZED BANDS OF HIGHER RAINFALL MAY BE POSSIBLE...WHICH COULD AFFECT THE HEIGHT OF THE CREST. DUE TO THE UNCERTAINTY IN THE EXPECTED RAINFALL TOTALS...THE FLOOD WARNING WILL CONTINUE. * IMPACT...AT 9.0 FEET...NO FLOODING WILL OCCUR BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. $$
000 WGUS84 KTSA 040109 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 809 PM CDT WED SEP 03 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... ILLINOIS RIVER NEAR TAHLEQUAH AFFECTING CHEROKEE COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN OKLAHOMA.. ILLINOIS RIVER NEAR WATTS AFFECTING ADAIR COUNTY. OKC001-040909- /O.CON.KTSA.FL.W.0123.080904T1800Z-080905T0000Z/ /WTTO2.1.ER.080904T1800Z.080904T1800Z.080904T1800Z.NO/ 809 PM CDT WED SEP 03 2008 THE FLOOD WARNING CONTINUES FOR THE ILLINOIS RIVER NEAR WATTS. * FROM THURSDAY AFTERNOON TO THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 700 PM WEDNESDAY THE STAGE WAS 6.80 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR WATTS IS EXPECTED TO RISE TO NEAR FLOOD STAGE EARLY THURSDAY AFTERNOON. * IMPACT...AT 13.0 FEET...MINOR FLOODING WILL OCCUR FROM THE ARKANSAS BORDER TO CHEWEY BRIDGE. EXTREME TURBULENCE WILL MAKE THE RIVER UNSAFE FOR FLOATING. $$ OKC021-040139- /O.CAN.KTSA.FL.W.0124.000000T0000Z-080906T0000Z/ /TALO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 809 PM CDT WED SEP 03 2008 THE FLOOD WARNING IS CANCELLED FOR THE ILLINOIS RIVER NEAR TAHLEQUAH. * AT 700 PM WEDNESDAY THE STAGE WAS 3.49 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE ILLINOIS RIVER NEAR TAHLEQUAH WILL CREST BELOW FLOOD STAGE AT 9.5 FEET FRIDAY MORNING. * IMPACT...AT 9.0 FEET...NO FLOODING BUT ALL RECREATIONAL FLOATING ALONG THE ILLINOIS RIVER CEASES AT 9.5 FEET. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Sep 3, 6:15 AM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 3, 6:15 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT WED SEP 3 2008
.DISCUSSION...
&&
.AVIATION...
TROPICAL REMNANTS OF GUSTAV WILL CONTINUE TO IMPACT THE AREA
TAF SITES THROUGH THE FORECAST WITH PERIODS OF RAIN AND LIGHT FOG.
REDUCED CEILINGS AND VISIBILITIES INTO THE MVFR AND
IFR CATEGORIES CAN BE EXPECTED.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ049-OKZ058-OKZ063-OKZ068-
OKZ069-OKZ072-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 AM THURSDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...23Hazardous weather outlook, Sep 3, 7:45 AM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
745 AM CDT WED SEP 3 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
745 AM CDT WED SEP 3 2008
...REMNANTS OF GUSTAV WILL CONTINUE AFFECTING THE AREA THROUGH
TONIGHT...
...3 TO 6 INCHES OF RAIN POSSIBLE ACROSS FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS THROUGH TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
FLASH FLOOD.
RISK...SIGNIFICANT.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS MORNING.
DISCUSSION...
THE TROPICAL REMNANTS OF GUSTAV...CURRENTLY LOCATED OVER EXTREME
NORTHEAST TEXAS WILL BEGIN TO MOVE IN A MORE NORTH NORTHEAST
DIRECTION TODAY. AS THIS OCCURS...AREAS OF LIGHT TO MODERATE
RAIN...ALONG WITH ISOLATED THUNDER WILL WRAP AROUND THE CENTER OF
CIRCULATION...THUS RESULTING IN RAINY PERIODS THROUGHOUT THE REGION.
THE TRACK OF THE CIRCULATION DICTATES FAR EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS WILL REMAIN MORE FAVORABLE FOR PROLONGED
RAINFALL...WITH 3 TO 6 INCHES OF ADDITIONAL RAINFALL THROUGH TONIGHT
WILL BE POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
AFOREMENTIONED AREA THROUGH TONIGHT. SEE...OKCFFATSA...FOR DETAILS.
ADDITIONALLY...WINDS GUSTING BETWEEN 35 AND 45 MPH WILL BE POSSIBLE
AREAWIDE AS THE SURFACE LOW MOVES NORTH NORTHEAST TODAY. A WIND
ADVISORY IS IN EFFECT. SEE...OKCNPWTSA...FOR DETAILS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...HIGH WIND POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THE REMNANTS OF GUSTAV WILL CONTINUE TO LIFT NORTHEAST AND AWAY FROM
THE AREA DURING THE DAY THURSDAY. IN ITS WAKE...CONSIDERABLY DRIER
AND COOLER AIR WILL BEGIN FILTERING OVER THE AREA. A WEAK SHORTWAVE
TRAVERSING THE PLAINS OVER THE EARLY PORTION OF THE WEEKEND MAY
RESULT IN ADDITIONAL CHANCES FOR RAIN...ALONG WITH A REINFORCING
SHOT OF COOLER AIR. A WARMING TREND WILL ENSUE FOR EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 6:33 AM CDT | Flash Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 9 hr |
| Sep 3, 7:35 AM CDT | Wind Advisory | TSA | Adair, Cherokee, Delaware, Haskell, McIntosh, Mayes and 3 more | 11 hr |
| Sep 3, 8:12 AM CDT | River Flood Warning | TSA | Adair | 25 hr |
| Sep 3, 8:31 AM CDT | River Flood Warning | TSA | LeFlore | 72 hr |
| Sep 3, 12:29 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 4 hr |
| Sep 3, 4:01 PM CDT | Areal Flood Warning | TSA | Haskell, LeFlore, Sequoyah | 8 hr |
| Sep 3, 4:06 PM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Delaware, Muskogee, Sequoyah | 8 hr |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.